MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 07/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A non-healthcare professional reported that following an intraocular lens (iol) implant procedure, the patient vision is not crisp and clear.The iol was exchanged for unspecified lens model 3months and 11 days after the initial implant procedure.Clinical reason for explant was reported as visual disturbances.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was returned in a cylindrical specimen tube.Viscoelastic and blood were dried on the lens.The optic was cut and broken into pieces, typical of an insertion and removal.The lens was cleaned with klrp for further evaluation.The optic portions had additional areas of the lens material that were cracked.Product history records were reviewed and documentation indicated the product met release criteria.A qualified cartridge and handpiece were used with a non qualified viscoelastic.The root cause was determined to be related to the patient.The questionnaire indicated that the lens did not cause or contribute to the event.Per the questionnaire, in the surgeon's opinion the product was not a good fit for this patient.The lens was returned cut and broken into pieces with additional optic damage.Each lens was subjected to a 100percentage assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re evaluated due to the optic damage.The company lens 21.5 diopter (1.5 extended depth of focus) lens was removed and replaced with a monofocal.The specific model and diopter of the replacement lens was not provided.Due to the exchange of a company model 21.5 diopter for a monofocal lens, this suggests that the monofocal replacement lens may have been an improved choice for the patient's vision needs.The file will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21417910
Report Number1119421-2025-00446
Device Sequence Number18473463
Product Code POE
UDI-Device Identifier00380652405805
UDI-Public(01)00380652405805(17)271119(11)231121(10)15752951
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.215
Device Lot Number15752951
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D; MONARCH III INJECTOR; VISCOELASTIC: HEALON S5
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown